MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): (b)(6).E3 - occupation: clinical nurse consultant.G4 ¿ pma/510(k) #: k193133.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a blue rhino g2-multi percutaneous tracheostomy introducer set malfunctioned.The device was required for a tracheostomy tube placement procedure in the intensive care unit (icu).During the procedure, it was discovered that the blue rhino dilator advanced over the safety ridge of the guiding catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information, it was reported that the procedure was completed with the complaint device; no additional device was required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: townsville hospital (australia) informed cook that on 19may2023, the blue rhino dilator included in a blue rhino g2-multi percutaneous tracheostomy introducer set (rpn: c-ptis-100-uns-hc-g-eu, lot: 15212178) advanced over the safety ridge.The procedure was completed with the complaint device.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu), manufacturing instructions and quality control procedures of the device, as well as a visual inspection of a video provided by the facility, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a video was provided by the facility for review.In the video, the blue rhino dilator was advanced over the safety ridge with some force.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure more prior to distribution.A review of the device history record (dhr) for lot 15212178 and related subassembly lots found no nonconformances that could have contributed to the reported failure.It should be noted that there were no other complaints associated with the final product lot number.A database search on final lots comprised of the same subassembly lots showed one complaint for the same failure mode.Review of the complaint showed that the device was not manufactured out of specification.Cook also reviewed product labeling.The product ifu, [c_t_ptisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer] states: contraindications: ¿ patients with enlarged thyroids.¿ nonpalpable cricoid cartilage.¿ previous surgery at the tracheostomy site (e.G.Thyroidectomy).Potential adverse events: ¿ perforation of the trachea.¿ failed tracheostomy tube placement.¿ hypoxia.Instructions for use tracheostomy procedure: 1.Palpate the landmark structures (thyroid notch, cricoid cartilage) to ascertain proper location for tracheostomy tube placement.Access and ultimately tube placement is ideally made at the level between the first and second tracheal cartilages or between the second d third tracheal cartilages whenever feasible.2.Make a 1.5-2.0 cm skin incision (vertical or horizontal) at the chosen insertion site ¿ note: an adequate skin incision and blunt dissection of the subcutaneous tissue can minimize the need for excessive force.13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2-multi dilator in sterile water or saline.14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.Note: align the proximal end of the guiding catheter at the mark on the proximal portion of the wire guide.This will ensure that the distal end of the guiding catheter is properly positioned back on the wire guide, preventing possible trauma to the posterior tracheal wall during subsequent manipulations.Note: bronchoscopic guidance may also prevent possible trauma to the posterior tracheal wall.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.To properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator is properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.16.Advance and pull back the dilating assembly several times to effectively dilate the tracheal access site.Note: the wire guide must always lead the dilatory and the guiding catheter assembly to prevent possible trauma to the posterior tracheal wall during dilation.Care should be taken to keep the guiding catheter assembly properly aligned with the mark on the proximal portion of the wire guide.This will ensure that the tip of the guiding catheter assembly does not advance beyond the distal tip of the wire guide within the trachea¿¿ evidence gathered upon review of the dmr, ifu, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, a review of a video provided by the facility, and the results of our investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible the tolerance stack-up between the components make it easier for the blue rhino to advance over the catheter¿s safety ridge with enough force.However, this cannot be confirmed without physical examination of the complaint device.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17153434
Report Number1820334-2023-00778
Device Sequence Number14896303
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)251031(10)15212178
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number15212178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer06/20/2023
09/13/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date06/21/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown